MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Model Number MI1000 MED-EL CONCERT PIN
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Inflammation (1932)
Date of Event 10/25/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not been explanted.If it should be explanted, it is to be returned to the manufacturer for evaluation.When available, a device failure analysis will be submitted as a follow up report.
 
Event or Problem Description
Since implantation, the patient hasn't shown any clear advancements with the device.On (b)(6) 2019, a small bump was seen over her scar.According to ent, a tumor at the region was found with 8mm in diameter with no inflammation processes.It is painful on palpation.The user refuses to use the device.No incident of accident or trauma was reported.
 
Additional Manufacturer Narrative
Conclusion: according to the information received from the field the recipient experienced pain when using the audioprocessor caused by tumoration which developed at the implant site.A revision surgery was performed.It was noticed that part of the flap suture was accidentally left in place for a prolonged period of time after implantation surgery, leading to an inflammatory reaction in response to the retained material that is also known as suture granuloma.Although the latter may mimic a tumor, it represents a benign formation.Non-absorbable sutures should be removed within 1-2 weeks of their placement.Such prompt removal reduces the risk of suture infection and tissue reaction.Reportedly the recipient is doing fine after revision surgery.The device remains implanted and in use.This is a final report.
 
Event or Problem Description
Since implantation, the recipient hadn't showed any clear advancement with the device.There was no clear response to the device according to rehabilitation information.On (b)(6)2019 a small bump was seen over her scar.The recipient underwent a revision surgery on (b)(6) 2019.Reportedly, the recipient was re-activated with good results.

Brand Name
MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
MDR Report Key9279043
Report Number9710014-2019-00849
Device Sequence Number336218
Product Code MCM
UDI-Device Identifier09008737062736
UDI-Public(01)09008737062736
Combination Product (Y/N)N
Initial Reporter CountryAR
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMI1000 MED-EL CONCERT PIN
Device Catalogue Number07679
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2019
Supplement Date Received by Manufacturer10/25/2019
Initial Report FDA Received Date11/05/2019
Supplement Report FDA Received Date06/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age3 YR